Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 183, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 23, 2017, 6:38 PM CDT for 4 counties in Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 23, 2017, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coke County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX
The radar
The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 2522 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:35 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 23, 6:35 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 635 PM CDT Fri Jun 23 2017 .AVIATION... /00Z TAFS/ Look for challenging flight weather to develop during the next 12 hours. Thunderstorms, in advance of an approaching cold front, will continue to spread south, from the north, tonight. The cold front will likely be near or just south of the Interstate 20 corridor, in the Big Country, by midnight. Then, expect MVFR ceilings to develop after midnight, across all of West Central Texas. && .PREV DISCUSSION... /issued 345 PM CDT Fri Jun 23 2017/ SHORT TERM... (Today and Tonight) Another hot day across West Central Texas, with both the upper level ridge in place as well as the low level thermal ridge. Temperatures currently 103 to 109 across the southern 2/3 of West Central Texas, with San Angelo hitting 109 and breaking the previous record by 3 degrees. A Heat Advisory remains in effect across much of this area until 8 PM. Also, isolated storms have developed close to a cold front across the South Plains, just northwest of the Big Country. Looks like best chance for scattered thunderstorms will be across the Big Country this evening, possibly as far south to along a San Angelo to Brownwood line, according to Hi-Res models. A few strong to marginal severe storms are possible, with the main hazards of wind gusts of 50 to 55 mph, small hail and dangerous lightning. Going with the highest Pops across the Big Country(likely) and chance Pops further south. The cold front will move south across the area tonight, and be located just north of the I-10 corridor by Saturday morning. Lows will range from the mid to upper 60s across the Big Country to lower to mid 70s elsewhere. For Saturday, expect much cooler temperatures with highs mainly in the 80s. Also, the combination of weak instability and abundant low level moisture will result in scattered showers and thunderstorms. The main hazards will be dangerous lightning and gusty winds. LONG TERM... (Saturday night through Friday) Cooler Saturday night into Monday with weak surface high pressure over the region. Scattered showers and thunderstorms expected with northwest flow aloft and upslope easterly surface winds. Severe storms are not expected with GFS SBCAPES around 1500 J/KG Sunday and Monday, though a strong thunderstorm or two possible. Upper ridging builds in Tuesday with surface winds shifting the south. Isolated thunderstorms possible Tuesday, but dry and warming conditions will continue Wednesday into Friday as upper ridging redevelops. A cold front may approach the region late Friday night and bring a thunderstorm or two in the Big Country, but confidence is low at this time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 79 67 80 / 60 40 50 50 San Angelo 73 85 69 82 / 40 30 50 50 Junction 75 89 70 85 / 30 30 30 50 Brownwood 72 81 68 81 / 50 40 30 50 Sweetwater 67 77 66 78 / 60 30 50 50 Ozona 74 88 70 85 / 30 30 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Coke-Concho- Crockett-Irion-Kimble-McCulloch-Menard-Runnels-Schleicher- Sterling-Sutton-Tom Green. &&
Hazardous weather outlook, Jun 23, 2:53 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 253 PM CDT Fri Jun 23 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 253 PM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Very hot temperatures will again be likely across West Central Texas this afternoon, with the hottest readings south of a San Angelo to Brady line. A Heat Advisory is in effect this afternoon. A cold front will push into the area late this afternoon and tonight, with thunderstorms becoming more widespread. The most likely area to see storms will be along and north of I-20 from Sweetwater to Abilene. A few of these storms may become strong and perhaps approach severe levels. Small hail, gusty winds, and dangerous lightning will be likely with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will continue across West Central Texas through the weekend and into early next week. Again, dangerous lightning and perhaps some small hail will be possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be briefly requested this evening.
In the hours before
Special weather statement, Jun 23, 5:19 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
519 PM CDT FRI JUN 23 2017
TXZ049-113-232245-
Fisher TX-Jones TX-
519 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JONES AND
SOUTHEASTERN FISHER COUNTIES UNTIL 545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longworth, or 15 miles northeast of Sweetwater, moving southeast at
10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southwestern Jones
and southeastern Fisher Counties.
LAT...LON 3262 9994 3252 10014 3253 10034 3269 10044
3276 9996
TIME...MOT...LOC 2219Z 316DEG 8KT 3267 10029
JWLocal storm report, Jun 23, 6:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
601 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 5 W HAMLIN 32.88N 100.21W
06/23/2017 FISHER TX LAW ENFORCEMENT
FISHER COUNTY SHERIFFS OFFICE HAS REPORTED 5 POWER
POLES DOWN ON FM 540 AND 1 POWER POLE DOWN ON HWY 92.
&&
EVENT NUMBER SJT1700146
POSpecial weather statement, Jun 23, 6:25 PM CDT, 13 minutes before
Special Weather Statement National Weather Service San Angelo TX 625 PM CDT FRI JUN 23 2017 TXZ049-054-240000- Fisher TX-Nolan TX- 625 PM CDT FRI JUN 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOLAN COUNTY UNTIL 700 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over Sweetwater, moving southeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Nolan County, including the following locations: Lake Sweetwater. This includes Interstate 20 between Mile Markers 245 and 253. LAT...LON 3254 10043 3257 10029 3238 10020 3234 10037 TIME...MOT...LOC 2325Z 331DEG 20KT 3249 10036 JW
Local storm report, Jun 23, 6:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 NW TRENT 32.50N 100.14W
06/23/2017 TAYLOR TX LAW ENFORCEMENT
NOLAN COUNTY SHERIFFS OFFICE HAS REPORTED 60 MPH WIND
GUSTS ALONG THE NOLAN AND TAYLOR COUNTY LINE. THE REPORT
CAME FROM AN OFFICER LOCATED ALONG I-20 1 MILE NW OF
TRENT.
&&
EVENT NUMBER SJT1700147
POThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 48 min |
| Jun 23, 5:19 PM CDT | Special Weather Statement | SJT | Fisher | 26 min |
| Jun 23, 5:34 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 26 min |
| Jun 23, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 44 min |
| Jun 23, 6:25 PM CDT | Special Weather Statement | SJT | Nolan | 35 min |
| Jun 23, 6:31 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.